Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 26, 2000, 2:55 AM CDT for Wabasha County, Minnesota; Buffalo County, Wisconsin. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 2:55 AM CDT (07:55 UTC)
- Expired
- Aug 26, 2000, 4:00 AM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Wabasha County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 3:25 AM CDT | Hail 0.75 | Wabasha, MN | |
| Aug 26, 3:49 AM CDT | Hail 1 | Alma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 260756 SVRLSE MNC157-WIC011-260900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 255 AM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN WEST CENTRAL WISCONSIN WABASHA COUNTY IN SOUTHEAST MINNESOTA * UNTIL 400 AM CDT * AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF LAKE CITY...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR WABASHA AT 315 AM CDT NEAR KELLOGG...ALMA AT 320 AM CDT NEAR BUFFALO AT 330 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 26, 2:30 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CDT SAT AUG 26 2000 MAIN CONCERN WILL BE PRECIPITATION CHANCES. WEAK BOUNDARY WAS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN WAS SLOWLY SINKING TO THE SOUTH. WATER VAPOR IMAGERY SHOWS DARKENING AREA CUTTING INTO EAST CENTRAL MINNESOTA. AT 07Z...KARX RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS JUST WORKING INTO WEST CENTRAL WISCONSIN AHEAD OF THE JET. STORM TOP DIVERGENCE OVER 100 MPH IN VELOCITY DATA ON STRONGEST STORMS. OTHER SCATTERED THUNDERSTORM ACTIVITY STRETCHED EAST INTO CENTRAL WISCONSIN. SOUNDINGS INDICATED 1000 TO 2500 J/KG VALUES OF CAPE ACROSS THE FORECAST AREA EARLY THIS MORNING. ETA 00Z RUN FORECASTS JET PUSH TO THE SOUTHEAST EARLY THIS MORNING WITH MOST OF THE ASSOCIATED UPPER LEVEL DIVERGENCE INTO EASTERN WISCONSIN BY 12Z. LOOKING AT Q-VECTOR CONVERGENCE...500-300 MB LAYER HAS BEST FORCING BETWEEN 06Z AND 12Z. IN THE 850-700 MB LAYER...BEST FORCING IS GENERALLY INTO EASTERN WISCONSIN AND NORTHERN ILLINOIS BY 12Z. LOOKING IN OUTER PERIODS...LOW LEVEL FORCING SEEN AT 28/12Z IN THE 850 TO 700 MB LAYER ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECIPITABLE WATER VALUES ARE PUSHED UP CLOSE TO 2.0 INCHES BY 28/12Z AS FLOW RETURNS BEHIND HIGH CENTER. SURFACE PRESSURE GRADIENT VALUES FALL BELOW 5 TONIGHT...AS HIGH RIDGE AXIS SLIDES ACROSS THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO PUSH TO THE SOUTHEAST THIS MORNING...FOLLOWING THE CURRENT TRENDS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. WITH WINDS DROPPING OFF AND GENERALLY CLEAR SKIES...EXPECT FOG TO DEVELOP OVERNIGHT. ETA/AVN BOTH BRING WEAK TO MODERATE LOW LEVEL FORCING INTO WESTERN SECTIONS BY SUNDAY NIGHT. WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN CUTS...AND ENTIRE AREA ON MONDAY. .LSE...NONE. NELSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:39 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 66 min |
| Aug 26, 4:02 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 58 min |
| Aug 26, 4:02 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 58 min |
| Aug 26, 4:45 AM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 60 min |
| Aug 26, 5:42 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Aug 26, 4:04 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.